Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 43, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 25, 2017, 4:48 AM CDT for Hood County, Parker County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2017, 4:48 AM CDT (09:48 UTC)
- Expired
- Aug 25, 2017, 6:45 AM CDT
- In force
- 117 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hood County, TX, Parker County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 52 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.8 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 760 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
880 WGUS54 KFWD 250948 FFWFWD TXC221-367-251145- /O.NEW.KFWD.FF.W.0043.170825T0948Z-170825T1145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Fort Worth TX 448 AM CDT FRI AUG 25 2017 The National Weather Service in Fort Worth has issued a * Flash Flood Warning for... Southwestern Parker County in north central Texas... Northeastern Hood County in north central Texas... * Until 645 AM CDT. * At 447 AM CDT, Doppler radar and automated rain gauges indicated thunderstorms producing heavy rain across the warned area. Up to two inches of rain have already fallen in less than an hour. This rainfall will lead to excessive water runoff and cause flash flooding. Low-lying areas are most vulnerable to rapidly rising water. Some low-water crossings may flood and become impassable. * Some locations that will experience flooding include... Granbury, Pecan Plantation and Oak Trail Shores. Additional rainfall amounts of one to two inches are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3270 9801 3270 9775 3237 9762 3237 9789 $$ 30
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 3:52 AM CDT, 56 minutes earlier.
Area forecast discussion, Aug 25, 3:52 AM CDT, 56 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 352 AM CDT Fri Aug 25 2017 .DISCUSSION... Satellite imagery shows that the structure of Hurricane Harvey continues to improve with concentric cirrus banding already reaching the southern half of the CWA early this morning. RADAR Mosaic indicates outer rain bands extending from the Texas Coastal Bend to just south of the Upper Texas Coast. The system is still progged to make landfall early Saturday along the Coastal Bend, and it's future track will continue to be the primary focus for this forecast. Meanwhile, a tropical airmass is already in place based on the 2 inch PWAT analyzed on the 06Z sounding. Similar to last night, nocturnal showers and a few embedded thunderstorms have popped up, this time generally south of the I-20 corridor. We will need to keep an eye on any training precipitation due to the potential of heavy rain and localized flooding. For today, the higher POPs will be across the western half of the region where weak forcing aloft will be present, although isolated storms will still be possible across the eastern counties. After today, the focus will shift almost solely on Harvey, which will already have begun to inundate the Mid Texas Coast with hurricane conditions and South-Central Texas with torrential rains and likely dangerous flooding. The main change with this forecast package is to include a Flash Flood Watch across the southern tier counties where outer bands will likely reach this weekend and storm total precipitation values of 5-6 inches are forecast. These counties will also experience breezy conditions this weekend but at this time it appears that winds will remain below tropical storm criteria. The Flash Flood Watch will run from Saturday morning through Sunday night, and it is likely to be extended at least temporally and possibly spatially in future forecasts. The decision to not extend the watch into next week is based on the continued uncertainty in the exact track of Harvey beyond 72 hours. After meandering in and around the coastal bend this weekend, the official forecast track brings the system farther up the Texas Coast, keeping it in Southeast Texas on day 5 (Tuesday). This could keep the potential for heavy rain and flooding going into next week across the southern CWA. However, the cone of uncertainty becomes quite large by this time and the official track could change. For now, the extended portion of the forecast will lean close to persistence with the highest POPs across the south. Otherwise, due to the extensive cloudcover and precip chances, temperatures will remain below normal for this time of year for the entire forecast. 30 && .AVIATION... /Issued 1230 AM CDT Fri Aug 25 2017/ /06Z TAFs/ Diurnally driven convection has blended nearly seamlessly into nocturnal showers as gentle but very moist easterly upglide has ensued again tonight across North and Central Texas. The coverage and intensity will be less than the Wednesday night/Thursday morning activity, which should limit the extent of any MVFR ceilings. But with a nearly saturated boundary layer, lower ceilings may need to be introduced toward daybreak, particularly if the showers are more widespread than anticipated. The showers will gradually taper off from south to north later this morning. The rich tropical air mass will remain in place Friday afternoon, but North Texas may be in area of subsidence between Harvey and the troughing to our northwest. The boundary layer will undoubtedly want to convect, but this inhibition should limit coverage, and the TAFs will be free of precipitation after the morning showers come to an end. The first outer rain band from Harvey may invade Central Texas near the end of the current Waco TAF. This will be reassessed with subsequent issuances, but the only impacts would be rain and gusty winds on par with garden- variety summertime convection. 25 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 88 74 88 72 88 / 40 20 30 30 20 Waco 90 74 85 72 83 / 40 30 60 50 40 Paris 86 70 87 70 86 / 20 10 20 20 20 Denton 86 71 88 70 88 / 40 20 20 20 20 McKinney 87 69 87 69 87 / 40 10 20 30 20 Dallas 89 75 88 73 88 / 40 20 30 30 20 Terrell 89 72 87 72 86 / 40 10 30 30 30 Corsicana 90 75 86 73 84 / 30 20 50 50 40 Temple 89 74 83 71 81 / 50 40 70 70 60 Mineral Wells 86 70 87 69 87 / 50 20 30 30 20 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from Saturday morning through Monday morning for TXZ158-160-174-175. && 30/58
Hazardous weather outlook, Aug 25, 4:33 AM CDT, 15 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 433 AM CDT Fri Aug 25 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261100- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 433 AM CDT Fri Aug 25 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. There is a chance of thunderstorms across all of North and Central Texas today and mainly southwest of a Sherman to Terrell to Canton line tonight. Severe weather is not expected but heavy rain may produce localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. On Saturday and Sunday, there is a potential for widespread heavy rainfall across parts of Central Texas as the outer reaches of Hurricane Harvey begin to impact the region. While there is still uncertainty on the exact track and timing of this system, heavy rainfall south of a Goldthwaite to Waco to Palestine line may lead to flash flooding during this time frame. In addition, strong winds with some gusts to 35 mph will be possible. Thunderstorm chances will shift to southeast of a Comanche to Sherman line Monday and will be mainly along and east of I-35/I-35W Tuesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 9:21 PM CDT | Areal Flood Advisory | FWD | Eastland | 3 hr |
| Aug 25, 3:41 AM CDT | Flash Flood Watch | FWD | Anderson, Bell, Falls, Freestone, Leon, Limestone and 2 more | 4 days |
| Aug 25, 4:39 AM CDT | Areal Flood Advisory | FWD | Hood, Parker | 3 hr |
| Aug 25, 6:16 AM CDT | Flash Flood Warning | FWD | Parker | 2 hr |
| Aug 25, 6:47 AM CDT | Areal Flood Advisory | FWD | Jack, Wise | 3 hr |
| Aug 25, 7:32 AM CDT | Areal Flood Advisory | FWD | Hood, Parker | 118 min |
| Aug 25, 8:48 AM CDT | Areal Flood Warning | FWD | Parker | 87 min |
| Aug 25, 8:59 AM CDT | Areal Flood Advisory | FWD | Eastland, Erath, Palo Pinto, Stephens | 2 hr |
| Aug 25, 10:42 AM CDT | Areal Flood Advisory | FWD | Stephens, Young | 3 hr |
| Aug 25, 3:49 PM CDT | Areal Flood Advisory | FWD | Palo Pinto | 116 min |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.